zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Global stability and periodic solution of the viral dynamics. (English) Zbl 1105.92011
Summary: It is well known that mathematical models provide very important information for the research of human immunodeficiency virus-type 1 and hepatitis C virus (HCV). However, the infection rate of almost all mathematical models is linear. The linearity shows the simple interaction between the T cells and the viral particles. We consider the classical mathematical model with saturation response of the infection rate. By stability analysis we obtain sufficient conditions on the parameters for the global stability of the infected steady state and the infection-free steady state. We also obtain the conditions for the existence of an orbitally asymptotically stable periodic solution. Numerical simulations are presented to illustrate the results.

92C60Medical epidemiology
34C25Periodic solutions of ODE
34D05Asymptotic stability of ODE
34D23Global stability of ODE
Full Text: DOI
[1] Neumann, A.; Lam, N.; Dahari, H.; Gretch, D.; Wiley, T.; Layden, T.; Perelson, A.: Hepatitis C viral dynamics in vivo and antiviral efficacy of the interferon-$\alpha $ therapy. Science 282, 103-107 (1998)
[2] Wei, X.; Ghosh, S.; Taylor, M.; Johnson, V.; Emini, E.; Deutsch, P.; Lifson, J.; Bonhoeffer, S.; Nowak, M.; Hahn, B.; Saag, S.; Shaw, G.: Viral dynamics in human immunodeficiency virus type 1 infection. Nature 373, 117 (1995)
[3] Perelson, A.; Neumann, A.; Markowitz, M.; Leonard, J.; Ho, D.: HIV-1 dynamics in vivo: virion clearance rate, infected cell life-span, and viral generation time. Science 271, 1582 (1996)
[4] Perelson, A.; Essunger, P.; Cao, Y.; Vesanen, M.; Hurley, A.; Saksela, K.; Markowitz, M.; Ho, D.: Decay characteristics of HIV-1-infected compartments during combination therapy. Nature 387, 188 (1997)
[5] Ho, D.; Neumann, A.; Perelson, A.; Chen, W.; Leonard, J.; Markowitz, M.: Rapid turnover of plasma virions and CD4+ lymphocytes in HIV-1 infection. Nature 373, 123-126 (1995)
[6] Perelson, A.; Nelson, P.: Mathematical analysis of HIV-1 dynamics in vivo. SIAM rev. 41, No. 1, 3-44 (1999) · Zbl 1078.92502
[7] Nowak, M. A.; Bonhoeffer, S.; Hill, A. M.; Boehme, R.; Thomas, H. C.; Mcdade, H.: Viral dynamics in hepatitis B virus infection. Proc. natl. Acad. sci. USA 93, 4398-4402 (1996)
[8] Nowak, M. A.; Lloyd, A. L.; Vadquez, G. M.: Viral dynamics of primary viremia and antitroviral therapy in simian immunodeficiency virus infection. J. virology 71, 7518-7525 (1997)
[9] Hirsch, M. W.: System of differential equations which are competitive or cooperative, IV. SIAM J. Math. anal. 21, 1225-1234 (1990) · Zbl 0734.34042
[10] Butler, G.; Freedman, H. I.; Waltman, P.: Uniform persistence system. Proc. amer. Math. soc. 96, 425-430 (1986)
[11] Zhu, H. R.; Smith, H. L.: Stable periodic orbits for a class of three-dimensional competitive systems. J. differential equations 110, 143-156 (1994) · Zbl 0802.34064
[12] Smith, H. L.; Thieme, H.: Convergence for strongly ordered preserving semiflows. SIAM J. Math. anal. 22, 1081-1101 (1991) · Zbl 0739.34040
[13] Muldowney, J. S.: Compound matrices and ordinary differential equations. Rocky mountain J. Math. 20, 857-872 (1990) · Zbl 0725.34049
[14] Li, Y.; Muldowney, J. S.: Global stability for the SEIR model in epidemiology. Math. biosci. 125, 155-164 (1995) · Zbl 0821.92022
[15] Perelson, A. S.; Essunger, P.; Ho, D. D.: Dynamics of HIV-1 and CD4+ lymphocytes in vivo. Aids 11, No. Suppl. A, S17-S24 (1997)